A 24-year-old female asked:
Why do women have outbreaks of herpes and genital warts when taking birth control?
2 doctor answers • 3 doctors weighed in
Dr. Jane Van Disanswered
Obstetrics and Gynecology 20 years experience
Not related: Birth control pills don't/shouldn't affect one's immune system. Stress, lack of sleep, changes in life stressors, these things are definitely associated with increased outbreaks of herpes and warts. Herpes and warts are both viruses (hsv and hpv) and thus our body's ability to fight them is affected by what's going on in our life. I definitely see pts with life stressors experience outbreaks.
4.9k viewsReviewed >2 years ago
Dr. Joseph Barkanswered
Dermatology 51 years experience
Herpes and Warts: The fact is that these two diseases are viral infectious diseases which really have nothing at all to do with birth-control pills. They occur because of contact with another person who had the conditions. If a patient notices that they break up more during periods or one on birth control pills, this is completely coincidental. See your dermatologist for help with these two conditions.
4.9k viewsAnswered >2 years ago
Last updated Sep 28, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.